Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 367, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 26, 2006, 3:50 AM CDT for Laclede County, Missouri. It was in force for 70 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2006, 3:50 AM CDT (08:50 UTC)
- Expired
- Aug 26, 2006, 5:00 AM CDT
- In force
- 70 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Laclede County, MO
The radar
The Springfield radar (KSGF), 93 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 4:25 AM CDT | TSTM WND GST 70 | Sleeper, MO | 60 TO 70 MPH THUNDERSTORM WIND GUSTS NEAR THE SLEEPER AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -337 J/kg
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 260851
SVRSGF
MOC105-261000-
/O.NEW.KSGF.SV.W.0367.060826T0850Z-060826T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
350 AM CDT SAT AUG 26 2006
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LACLEDE COUNTY IN SOUTHWEST MISSOURI
* UNTIL 500 AM CDT
* AT 346 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR LEBANON...AND MOVING
NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SLEEPER BY 410 AM CDT
I-44 NEAR MILE MARKER 140 BY 425 AM CDT
SEVERAL OTHER THUNDERSTORMS WILL BE IMPACTING LACLEDE COUNTY THROUGH
5 AM. THEREFORE THE ENTIRE COUNTY IS UNDER THE SEVERE THUNDERSTORM
WARNING UNTIL 500 AM.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3777 9279 3759 9275 3768 9234 3771 9242
3785 9241 3779 9256 3782 9260 3787 9261
$$
CRAMER3 follow-up statements
000
WWUS53 KSGF 260913
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
412 AM CDT SAT AUG 26 2006
MOC105-261000-
/O.CON.KSGF.SV.W.0367.000000T0000Z-060826T1000Z/
LACLEDE MO-
412 AM CDT SAT AUG 26 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR LACLEDE COUNTY...
AT 410 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SLEEPER...OR ABOUT
NEAR LEBANON...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
I-44 NEAR MILE MARKER 140 BY 435 AM CDT
ADDITIONAL THUNDERSTORMS WILL MOVE INTO LACLEDE COUNTY FROM DALLAS
COUNTY. A COUPLE OF THESE STORMS MAY BECOME SEVERE PRIOR TO 500
AM. THEREFORE THE SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
THE ENTIRE COUNTY.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3777 9279 3768 9261 3768 9234 3771 9242
3785 9241 3779 9256 3782 9260 3787 9261
$$
CRAMER000
WWUS53 KSGF 260947
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
447 AM CDT SAT AUG 26 2006
MOC105-261000-
/O.CON.KSGF.SV.W.0367.000000T0000Z-060826T1000Z/
LACLEDE MO-
447 AM CDT SAT AUG 26 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR LACLEDE COUNTY...
AT 444 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DRY KNOB TO COMPETITION...OR ALONG A LINE EXTENDING
FROM 13 MILES WEST OF FORT LEONARD WOOD TO 19 MILES SOUTHEAST OF
LEBANON...MOVING EAST AT 15 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LYNCHBURG BY 500 AM CDT
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3748 9248 3748 9226 3765 9226 3771 9242
3766 9246
$$
CRAMER000
WWUS53 KSGF 261001
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
501 AM CDT SAT AUG 26 2006
MOC105-261011-
/O.EXP.KSGF.SV.W.0367.000000T0000Z-060826T1000Z/
LACLEDE MO-
501 AM CDT SAT AUG 26 2006
...THE SEVERE THUNDERSTORM WARNING FOR LACLEDE COUNTY...EXPIRES AT
500 AM CDT...
WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH
PROMPTED THE WARNING HAVE WEAKENED. THEREFORE...THE WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 3748 9248 3748 9226 3765 9226 3771 9242
3766 9246
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 1:15 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 26, 1:15 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 115 AM CDT SAT AUG 26 2006 .DISCUSSION... A LARGE MCS COMPLEX WAS BEGINNING TO DEVELOP ACROSS EASTERN KANSAS/NORTHWEST MISSOURI EARLY THIS MORNING WITH REGIONAL RADAR INDICATING A MESOSCALE CIRCULATION JUST NORTH OF KANSAS CITY AS OF 1 AM. LOW LEVEL JET CONTINUES TO IGNITE CONVECTION ACROSS NORTH CENTRAL OKLAHOMA...AND INTO SOUTH CENTRAL/SOUTHEAST KANSAS. CURRENT RADAR TRENDS ALONG WITH LATEST RUC...CONTINUES TO SHOW MID LEVEL DRY LAYER/STABLE LAYER ACROSS SOUTHERN MISSOURI REMAINING NEARLY STATIONARY WHICH WOULD LEAD TO THE BULK OF THE CONVECTION NORTH OF I-44 DURING THE NEXT 6/12 HOURS. ALTHOUGH WILL SEE HOW RADAR TRENDS LOOK IN THE NEXT TWO HOURS...BUT CURRENT THINKING IS TO HAVE CHANCE POPS SOUTH OF I-44 WITH LIKELY/CATEGORICAL POPS NORTH OF I-44. AFTER THIS MORNING MY ATTENTION TURNS TO THE STRONG SYNOPTIC SCALE SYSTEM ACROSS THE NORTHERN ROCKIES. MODELS HAVE BEEN TRENDING TOWARD A VERY STRONG MID/UPPER LOW BECOMING CUT OFF FROM THE MEAN FLOW BY MONDAY ACROSS THE MID WEST. BOTH THE WRF/GFS ARE SHOWING A VERY SYNOPTIC TYPE REGIME DEVELOPING ACROSS THE NORTHERN/CENTRAL PLAINS BY LATE IN THE WEEKEND/EARLY NEXT WEEK WHICH IS TYPICAL FOR AN EARLY FALL STORM SYSTEM. EVEN SOME OF THE MOISTURE FIELDS ASSOCIATED WITH THIS SYSTEM IS SHOWING A VERY DYNAMIC WARM/COLD CONVEYER BELT ACROSS NEBRASKA/SOUTHERN SOUTH DAKOTA AND WESTERN IOWA BY MONDAY. DUE TO THE STRENGTH OF THIS SYSTEM...THE CURRENT FRONTAL BOUNDARY JUST NORTH OF OUR FORECAST AREA WILL LIKELY STALL OR EVEN RETREAT NORTHWARD AS THIS SYSTEM BEGINS TO MOVE OUT OF THE ROCKIES. THEREFORE...IT SEEMS THAT THE BULK OF THE PRECIPITATION WILL LIKELY HAPPEN AS THE MAIN UPPER TROUGH MOVES THROUGH MONDAY/MONDAY NIGHT. CURRENT FORECAST WITH LIKELY PRECIPITATION CHANCES ACROSS CENTRAL MISSOURI WITH LOW PROBABILITIES ACROSS EXTREME SOUTHERN MISSOURI SEEMS REASONABLE AT THIS TIME THROUGH SUNDAY AFTERNOON. TEMPERATURES WILL ONCE AGAIN PLAY HAVOC DUE TO RAINFALL AND CLOUD COVER. HIGHS IN THE LOW TO MID 80S ACROSS CENTRAL MISSOURI...WITH UPPER 80S TO NEAR 90 ALSO SEEMS REASONABLE DUE TO CURRENT THICKNESS VALUES. DID NOT WANT TO DEVIATE TOO MUCH AFTER MONDAY/TUESDAY TIME PERIOD...BUT DUE TO THIS SYSTEM EXPECTING TO DEVELOP...HAVE ADJUSTED TEMPERATURES SLIGHTLY FOR WEDNESDAY/THURSDAY. NO OTHER CHANGES EXPECTED. JLT && .AVIATION... FOR THE 0600 UTC TAFS...FIRST LINE OF THUNDERSTORMS MOVED INTO SOUTHEAST KANSAS AND FELL APART IN THE STABLE AIR. THIS BAND OF SHOWERS WILL MISS BOTH AIRFIELDS...BUT THERE IS MORE TO COME LATER THIS MORNING. LOOKS LIKE NEXT COMPLEX OF THUNDERSTORMS IN KANSAS SHOULD REACH JOPLIN BY 12Z AND SPRINGFIELD BY 14Z. JUST WENT VCTS IN TAFS AT THIS TIME AS UNCERTAINTY EXISTS AS TO WHETHER THIS LINE WILL MEET THE SAME FATE AS THIS FIRST ONE DID. GCC && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Aug 25, 9:40 PM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SPRINGFIELD MO 940 PM CDT FRI AUG 25 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270245- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 940 PM CDT FRI AUG 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND AN ISOLATED THUNDERSTORM OR TWO ARE POSSIBLE ACROSS SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI THIS EVENING. THE PRIMARY HAZARD WITH THESE STORMS WILL BE BRIEF HEAVY RAIN AND OCCASIONAL LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT WILL STALL OUT ACROSS THE OSAGE PLAINS AND OZARKS REGION THROUGH THE WEEKEND INTO EARLY NEXT WEEK. THE COMBINATION OF THE FRONT AND ABUNDANT ATMOSPHERIC MOISTURE WILL RESULT IN PERIODS OF SHOWERS AND THUNDERSTORMS. ENOUGH INSTABILITY WILL BE PRESENT FOR A FEW STRONG TO SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS THIS WEEKEND. STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE OVER SOUTH CENTRAL MISSOURI MONDAY AFTERNOON. DAMAGING WIND GUSTS WILL BE THE PRIMARY HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Local storm report, Aug 26, 3:11 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
311 AM CDT SAT AUG 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 AM TSTM WND DMG STOCKTON 37.70N 93.80W
08/26/2006 CEDAR MO PUBLIC
SEVERE THUNDERSTORM WIND GUSTS HAVE DOWNED SEVERAL LARGE
TREE LIMBS IN THE COMMUNITY OF STOCKTON. BLACKOUT
CONDITIONS HAVE ALSO OCCURRED IN STOCKTON DUE TO POWER
OUTAGES.
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:43 AM CDT | Severe Thunderstorm Warning | SGF | Cedar | 62 min |
| Aug 26, 2:59 AM CDT | Severe Thunderstorm Warning | SGF | Polk | 76 min |
| Aug 26, 3:20 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas | 70 min |
| Aug 26, 4:50 AM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
| Aug 26, 8:29 AM CDT | Flash Flood Warning | SGF | Howell | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.